Minnesota, 2004

Hail in Minnesota, June 15, 2004

June 15, 2004 · NWS MPX · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 15, 12:50 PM CST, 8 hours 40 minutes earlier.

Area forecast discussion, Jun 15, 12:50 PM CST, 8 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
150 PM CDT TUE JUN 15 2004

.DISCUSSION...
THE FORECAST CONCERN IN THE NEAR TERM ARE PRECIPITATION CHANCES.
SHORTWAVE TROUGH AND WEAK COLD FRONT IS FORECAST TO MOVE OVER THE
UPPER MIDWEST AND WESTERN GREAT LAKES TONIGHT.  SURFACE DEWPOINTS
HAVE POOLED INTO THE MIDDLE TO UPPER 50S AHEAD OF THE COLD FRONT
OVER PARTS OF WEST CENTRAL MN.  DOPPLER RADAR DEPICTED AN INCREASE
IN COVERAGE OF SHRA AND ISOLD TRSA OVER WEST CENTRAL AND NORTHWEST
MN.  PRES CONDS DEF LOWER TO 20-30 MB OVR CENTRAL MN INTO WEST
CENTRAL WISCONSIN BY THIS EVENING.  THUS...PRECIP IS EXPECTED TO
EXPAND FURTHER INTO OUR CWA DURING THE REMAINDER OF THE AFTERNOON
AND EARLY EVENING HOURS.  THE BEST MOISTURE CONVERGENCE LIES IN AND
NEAR THE VICINITY OF THE FRONT.  THE FRONT MOVES INTO CENTRAL
WISCONSIN AND SOUTHEAST MN BY 12Z WEDNESDAY MORNING.  EXPECT PRECIP
TO LINGER OVER THE FAR SOUTHEAST CORNER OF THE STATE INTO WEDNESDAY
WITH PRECIP ENDING FROM WEST TO EAST OVER THE REST OF CWA.

SURFACE RIDGE BUILDING BEHIND THE WEAK COLD FRONT...WILL PROVIDE
COUPLE OF DRY DAYS UP TO THURSDAY NIGHT.

LONGER TERM...00Z GFS ENSEMBLES CONTINUE TREND OF DEVELOPING 50H
HUDSON BAY LOW LATE IN PERIOD.  HOWEVER...FAIRLY SIGNIFICANT SPREADS
INDICATED.  ECMWF TRENDS TO MORE ZONAL FLOW PATTERN.  WILL FOLLOW A
LESS AMPLIFIED GFS...CLOSE TO THE GFS MEAN FLOW PATTERN.  NEW 12Z
GFS(AS WELL AS 00Z AND 06Z GFS) CONTINUES TO SPREAD GOOD CHANCE POPS
OVER THE CWA LATE FRIDAY NIGHT AND SATURDAY.  PREVIOUS DGEX SHOWED
THIS TREND AS WELL. AT LEAST CHANCE POPS FOR THIS PERIOD.  AFTER
THAT...A QUESTION HOW FAR SOUTH TO DRAG SUNDAY COLD FRONT.  WILL
FOLLOW DGEX OUTLINE QPF PATTERN.  SHOULD AFFECT MAINLY NORTHEAST
HALF OF CWA...SUNDAY AFTERNOON INTO SUNDAY EVENING. STILL LOOKS
RATHER COOL FOR PERIOD.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.

&&

NOTE...THE AWIPS IDENTIFIER FOR THE AREA FORECAST DISCUSSION ISSUED
BY THE NWS TWIN CITIES/CHANHASSEN HAS BEEN CHANGED FROM AFDMSP TO
AFDMPX EFFECTIVE THIS MORNING.  THE WMO HEADER FOR THIS PRODUCT WILL
REMAIN FXUS63 KMPX.
Hazardous weather outlook, Jun 15, 4:04 AM CST, 17 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
504 AM CDT TUE JUN 15 2004

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-161005-
ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-
DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-
KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-
MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD-
RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE-
STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE-
504 AM CDT TUE JUN 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT RISK OF SEVERE
THUNDERSTORMS FOR THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE
EXPECTED TO DEVELOP IN WESTERN MINNESOTA THIS AFTERNOON AHEAD OF AN
APPROACHING TROUGH OF LOW PRESSURE.  THE MAIN THREAT FOR
THUNDERSTORMS IN EAST CENTRAL MINNESOTA AND WESTERN WISCONSIN WILL
BE THIS EVENING INTO TONIGHT.  THE MAIN SEVERE WEATHER THREAT WILL
BE DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.

BAP

The radar

The Minneapolis radar (KMPX), 116 km away, was scanning. The volume nearest the first event began at 03:31 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Kandiyohi

When
June 15, 9:30 PM CST
Where
Kandiyohi County, Blomkest
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.950, -95.033

Hail, Redwood

When
June 15, 10:00 PM CST
Where
Redwood County, Walnut Grove
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.233, -95.467

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405674, 5405675.